Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 52, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 10, 2009, 12:25 PM CDT for Prentiss County, Tishomingo County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2009, 12:25 PM CDT (17:25 UTC)
- Expired
- Apr 10, 2009, 12:53 PM CDT
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Prentiss County, MS, Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 87 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 8:53 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 11:29 AM CDT, 56 minutes earlier.
Area forecast discussion, Apr 10, 11:29 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1129 AM CDT FRI APR 10 2009 .UPDATE... WILL EXPAND CURRENT TORNADO WATCH FURTHER SOUTH TO INCLUDE ALL OF NORTHEAST MISSISSIPPI AND CANCEL COUNTIES ACROSS WEST TENNESSEE. ALSO...ADJUSTED POPS BASED ON CURRENT RADAR TRENDS. && .DISCUSSION... SEVERE WEATHER CONTINUES ACROSS AREAS EAST OF THE MISSISSIPPI RIVER THIS MORNING AS A COLD FRONT MOVES THROUGH THE REGION. THREAT FOR SEVERE WEATHER HAS ALL BUT DIMINISHED WITH EXCEPTION OF NORTH MISSISSIPPI AND A FEW COUNTIES IN WEST TENNESSEE. ONCE THIS LINE OF STORMS MOVES OUT OF THE AREA...MUCH DRIER AND COOLER AIR WILL FILTER INTO THE AREA. UPDATED POPS AND TEMPS BASED ON CURRENT CONDITIONS WITH HOURLY TEMPERATURES AND DEWPOINTS FALLING BEHIND THE FRONT. UPDATE WILL BE OUT SHORTLY. KNS && .PREV DISCUSSION... /ISSUED 906 AM CDT FRI APR 10 2009/ DISCUSSION... SEVERE WEATHER EVENT UNDERWAY ACROSS THE MID SOUTH AS COLD FRONT AND UPPER LOW MOVE THROUGH THE AREA. THUNDERSTORMS HAVE ALREADY FORMED ALONG THE FRONT NEAR THE MISSISSIPPI RIVER AND WILL CONTINUE TO RACE EAST AND POTENTIALLY BECOME SEVERE. ADDITIONAL THUNDERSTORMS SHOULD BACKBUILD INTO NORTH MISSISSIPPI OVER THE NEXT COUPLE OF HOURS. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH ANY SEVERE STORM. TORNADO WATCH NOW OUT THROUGH 4PM CDT FOR WEST TENNESSEE WITH ADDITIONAL WATCHES LIKELY INTO NORTH MISSISSIPPI LATER THIS MORNING. UPDATES ALREADY SENT. JLH DISCUSSION.../ISSUED 252 AM CDT FRI APR 10 2009/ BROKEN LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY LOCATED EASTERN SECTIONS OF THE CWA WILL CONTINUE TO PUSH EAST THIS MORNING. THE LINE IS ASSOCIATED WITH A LOW PRESSURE SYSTEM THAT IS MOVING THROUGH THE REGION. EXPECT THE LINE OF SHOWERS AND THUNDERSTORMS TO CONTINUE TO GRADUALLY WEAKEN AS THE MORNING PROGRESSES AS IT PUSHES FURTHER EAST. HOWEVER BY AFTERNOON...THERE COULD BE SOME REDEVELOPMENT ACROSS WEST TENNESSEE NEAR THE TENNESSEE RIVER AND NORTHEAST MISSISSIPPI. A FEW OF THESE STORMS COULD BECOME SEVERE. SYSTEM CLEARS OUT BY TONIGHT AS SFC HIGH PRESSURE BEGINS TO BUILD INTO THE MIDSOUTH. EXPECT CLEARING SKIES AND COOLER TEMPERATURES. LOWS WILL BE IN THE MID TO UPPER 40S. UPPER RIDGE WILL BEGIN MOVING OVER THE MIDSOUTH BY LATE SATURDAY INTO SATURDAY NIGHT AS THE SFC HIGH PUSHES EAST INTO THE OHIO VALLEY. EXPECT TEMPERATURES TO GRADUALLY WARM DURING THIS TIME PERIOD AS SFC WINDS EVENTUALLY TURN AROUND TO THE SOUTH. HIGHS ON SATURDAY WILL BE IN THE MID 60S BUT BY SUNDAY HIGHS WILL JUMP UP INTO THE UPPER 60S INTO THE LOWER 70S. SUNDAY NIGHT INTO MONDAY NIGHT...GFS IS FASTER WITH THE DEVELOPMENT AND MOVEMENT OF A LOW PRESSURE SYSTEM IN THE SOUTHERN PLAINS. THE LOW IS FORECAST TO TRACK NORTHEAST INTO ARKANSAS AND EVENTUALLY INTO MISSOURI. THIS COULD PROVIDE THE POTENTIAL FOR SEVERE WEATHER SUNDAY NIGHT INTO MONDAY FOR THE MIDSOUTH. THE SYSTEM SHOULD PUSH EAST BY MONDAY EVENING. HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH TUESDAY THROUGH WEDNESDAY. EXPECT NEAR NORMAL TEMPERATURES WITH MOSTLY CLEAR TO PARTLY CLOUDY CONDITIONS. ANOTHER COLD FRONT WILL SWING THROUGH THE MIDSOUTH WEDNESDAY NIGHT INTO THURSDAY AND WILL BRING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE CWA. KRM && .AVIATION... 18Z TAFS STORMS NOW LEAVING MIDSOUTH WITH TRWS NOW GOING INTO ITAWAMBA COUNTY FROM THE WEST. VIS SAT SHOWING SCT/BKN SLOT MEM/MKL...OVC JBR. EXPECT OVC CLDS AND LOWER CEILINGS TO ROTATE OVER THE REST OF THE AREA THIS AFTN. CEILING LOWER THROUGH THE NIGHT WITH TUP/MKL GETTING BELOW 1000FT. WINDS TO VEER TO NW TO N DURING PERIOD. LKS LIKE VSBYS TO REMAIN ABOVE 7 MI. CONDITIONS TO GET BETTER SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... MEM 67 47 64 47 / 10 10 0 10 MKL 68 44 62 41 / 30 10 0 10 JBR 63 44 62 45 / 10 10 0 10 TUP 73 48 64 43 / 80 10 0 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 10, 9:03 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 903 AM CDT FRI APR 10 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111615- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 903 AM CDT FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI TODAY. THERE WILL BE THE THREAT FOR DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THIS THREAT WILL REMAIN EAST OF THE MISSISSIPPI RIVER AND EFFECT AREAS OF FAR WEST TENNESSEE AND NORTHWEST MISSISSIPPI BETWEEN 8 AM AND 12 PM CDT AND PORTIONS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER AND NORTHEAST MISSISSIPPI BETWEEN 10 AM AND 2 PM CDT. PLEASE REPORT ALL OCCURRENCES OF SEVERE WEATHER INCLUDING WIND DAMAGE...HAIL LARGER THAN PENNIES...AND TORNADOES TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS TENNESSEE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE MID SOUTH SUNDAY NIGHT INTO MONDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP IN ASSOCIATION WITH THE SYSTEM. SOME STORMS THAT DEVELOP COULD BECOME STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOW REQUESTED FOR AREAS EAST OF THE MISSISSIPPI RIVER INCLUDING WEST TENNESSEE AND NORTH MISSISSIPPI. JLH
In the hours before
Local storm report, Apr 10, 11:47 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1147 AM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FUNNEL CLOUD 2 N UNION CITY 36.45N 89.05W
04/10/2009 OBION TN PUBLIC
FUNNEL CLOUD SPOTTED BY PUBLIC OVER GOOD YEAR PLANT.
PENNY HAIL FELL AFTER PASSAGE.
1015 AM HAIL 10 SW LEXINGTON 35.55N 88.52W
04/10/2009 M0.75 INCH HENDERSON TN TRAINED SPOTTER
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M1.00 INCH CARROLL TN EMERGENCY MNGR
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M0.75 INCH CARROLL TN EMERGENCY MNGR
1021 AM HAIL LEXINGTON 35.65N 88.39W
04/10/2009 M0.75 INCH HENDERSON TN LAW ENFORCEMENT
1032 AM HAIL HOLLOW ROCK 36.04N 88.27W
04/10/2009 E1.75 INCH CARROLL TN TRAINED SPOTTER
HAIL RANGED FROM PENNY TO GOLFBALL SIZE
1037 AM HAIL 3 SW LEXINGTON 35.62N 88.43W
04/10/2009 M0.88 INCH HENDERSON TN TRAINED SPOTTER
1040 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE
1055 AM HAIL 5 SE HORNSBY 35.18N 88.77W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL PEA SIZE TO NICKEL SIZE
1055 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M1.00 INCH MCNAIRY TN TRAINED SPOTTER
1058 AM HAIL PARSONS 35.65N 88.12W
04/10/2009 M0.75 INCH DECATUR TN TRAINED SPOTTER
1110 AM HAIL 6 NE SELMER 35.23N 88.51W
04/10/2009 E1.75 INCH MCNAIRY TN TRAINED SPOTTER
REPORT RELAYED BY COUNTY EMA
1135 AM HAIL MORRIS CHAPEL 35.32N 88.35W
04/10/2009 M1.75 INCH HARDIN TN EMERGENCY MNGR
1136 AM HAIL 1 N SAVANNAH 35.24N 88.24W
04/10/2009 E0.75 INCH HARDIN TN TRAINED SPOTTER
1138 AM HAIL CORINTH 34.94N 88.52W
04/10/2009 E1.75 INCH ALCORN MS TRAINED SPOTTER
HAIL SIZE QUARTERS TO GOLFBALLS
&&
JABLocal storm report, Apr 10, 11:56 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1156 AM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FUNNEL CLOUD 2 N UNION CITY 36.45N 89.05W
04/10/2009 OBION TN PUBLIC
FUNNEL CLOUD SPOTTED BY PUBLIC OVER GOOD YEAR PLANT.
PENNY HAIL FELL AFTER PASSAGE.
1015 AM HAIL 10 SW LEXINGTON 35.55N 88.52W
04/10/2009 M0.75 INCH HENDERSON TN TRAINED SPOTTER
1021 AM HAIL LEXINGTON 35.65N 88.39W
04/10/2009 M0.75 INCH HENDERSON TN LAW ENFORCEMENT
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M0.75 INCH CARROLL TN EMERGENCY MNGR
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M1.00 INCH CARROLL TN EMERGENCY MNGR
1032 AM HAIL HOLLOW ROCK 36.04N 88.27W
04/10/2009 E1.75 INCH CARROLL TN TRAINED SPOTTER
HAIL RANGED FROM PENNY TO GOLFBALL SIZE
1037 AM HAIL 3 SW LEXINGTON 35.62N 88.43W
04/10/2009 M0.88 INCH HENDERSON TN TRAINED SPOTTER
1040 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE
1055 AM HAIL 5 SE HORNSBY 35.18N 88.77W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL PEA SIZE TO NICKEL SIZE
1055 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M1.00 INCH MCNAIRY TN TRAINED SPOTTER
1058 AM HAIL PARSONS 35.65N 88.12W
04/10/2009 M0.75 INCH DECATUR TN TRAINED SPOTTER
1110 AM HAIL 6 NE SELMER 35.23N 88.51W
04/10/2009 E1.75 INCH MCNAIRY TN TRAINED SPOTTER
REPORT RELAYED BY COUNTY EMA
1135 AM HAIL MORRIS CHAPEL 35.32N 88.35W
04/10/2009 M1.75 INCH HARDIN TN EMERGENCY MNGR
1136 AM HAIL 1 N SAVANNAH 35.24N 88.24W
04/10/2009 E0.75 INCH HARDIN TN TRAINED SPOTTER
1138 AM HAIL CORINTH 34.94N 88.52W
04/10/2009 E1.75 INCH ALCORN MS TRAINED SPOTTER
HAIL SIZE QUARTERS TO GOLFBALLS
1154 AM HAIL NEW ALBANY 34.49N 89.02W
04/10/2009 E0.75 INCH UNION MS PUBLIC
&&
JABLocal storm report, Apr 10, 12:04 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1204 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FUNNEL CLOUD 2 N UNION CITY 36.45N 89.05W
04/10/2009 OBION TN PUBLIC
FUNNEL CLOUD SPOTTED BY PUBLIC OVER GOOD YEAR PLANT.
PENNY HAIL FELL AFTER PASSAGE.
1015 AM HAIL 10 SW LEXINGTON 35.55N 88.52W
04/10/2009 M0.75 INCH HENDERSON TN TRAINED SPOTTER
1021 AM HAIL LEXINGTON 35.65N 88.39W
04/10/2009 M0.75 INCH HENDERSON TN LAW ENFORCEMENT
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M0.75 INCH CARROLL TN EMERGENCY MNGR
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M1.00 INCH CARROLL TN EMERGENCY MNGR
1032 AM HAIL HOLLOW ROCK 36.04N 88.27W
04/10/2009 E1.75 INCH CARROLL TN TRAINED SPOTTER
HAIL RANGED FROM PENNY TO GOLFBALL SIZE
1037 AM HAIL 3 SW LEXINGTON 35.62N 88.43W
04/10/2009 M0.88 INCH HENDERSON TN TRAINED SPOTTER
1040 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE
1055 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M1.00 INCH MCNAIRY TN TRAINED SPOTTER
1055 AM HAIL 5 SE HORNSBY 35.18N 88.77W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL PEA SIZE TO NICKEL SIZE
1055 AM HAIL 5 SSE HORNSBY 35.16N 88.80W
04/10/2009 M0.88 INCH HARDEMAN TN TRAINED SPOTTER
1058 AM HAIL PARSONS 35.65N 88.12W
04/10/2009 M0.75 INCH DECATUR TN TRAINED SPOTTER
1110 AM HAIL 6 NE SELMER 35.23N 88.51W
04/10/2009 E1.75 INCH MCNAIRY TN TRAINED SPOTTER
REPORT RELAYED BY COUNTY EMA
1135 AM HAIL MORRIS CHAPEL 35.32N 88.35W
04/10/2009 M1.75 INCH HARDIN TN EMERGENCY MNGR
1136 AM HAIL 1 N SAVANNAH 35.24N 88.24W
04/10/2009 E0.75 INCH HARDIN TN TRAINED SPOTTER
1138 AM HAIL CORINTH 34.94N 88.52W
04/10/2009 E1.75 INCH ALCORN MS TRAINED SPOTTER
HAIL SIZE QUARTERS TO GOLFBALLS
1154 AM HAIL NEW ALBANY 34.49N 89.02W
04/10/2009 E0.75 INCH UNION MS PUBLIC
&&
JABLocal storm report, Apr 10, 12:11 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1211 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FUNNEL CLOUD 2 N UNION CITY 36.45N 89.05W
04/10/2009 OBION TN PUBLIC
FUNNEL CLOUD SPOTTED BY PUBLIC OVER GOOD YEAR PLANT.
PENNY HAIL FELL AFTER PASSAGE.
1015 AM HAIL 10 SW LEXINGTON 35.55N 88.52W
04/10/2009 M0.75 INCH HENDERSON TN TRAINED SPOTTER
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M0.75 INCH CARROLL TN EMERGENCY MNGR
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M1.00 INCH CARROLL TN EMERGENCY MNGR
1021 AM HAIL LEXINGTON 35.65N 88.39W
04/10/2009 M0.75 INCH HENDERSON TN LAW ENFORCEMENT
1032 AM HAIL HOLLOW ROCK 36.04N 88.27W
04/10/2009 E1.75 INCH CARROLL TN TRAINED SPOTTER
HAIL RANGED FROM PENNY TO GOLFBALL SIZE
1037 AM HAIL 3 SW LEXINGTON 35.62N 88.43W
04/10/2009 M0.88 INCH HENDERSON TN TRAINED SPOTTER
1040 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE
1055 AM HAIL 5 SSE HORNSBY 35.16N 88.80W
04/10/2009 M0.88 INCH HARDEMAN TN TRAINED SPOTTER
1055 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M1.00 INCH MCNAIRY TN TRAINED SPOTTER
1055 AM HAIL 5 SE HORNSBY 35.18N 88.77W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL PEA SIZE TO NICKEL SIZE
1058 AM HAIL PARSONS 35.65N 88.12W
04/10/2009 M0.75 INCH DECATUR TN TRAINED SPOTTER
1110 AM HAIL 6 NE SELMER 35.23N 88.51W
04/10/2009 E1.75 INCH MCNAIRY TN TRAINED SPOTTER
REPORT RELAYED BY COUNTY EMA
1135 AM HAIL MORRIS CHAPEL 35.32N 88.35W
04/10/2009 M1.75 INCH HARDIN TN EMERGENCY MNGR
1136 AM HAIL 1 N SAVANNAH 35.24N 88.24W
04/10/2009 E0.75 INCH HARDIN TN TRAINED SPOTTER
1138 AM HAIL CORINTH 34.94N 88.52W
04/10/2009 E1.75 INCH ALCORN MS TRAINED SPOTTER
HAIL SIZE QUARTERS TO GOLFBALLS
1154 AM HAIL NEW ALBANY 34.49N 89.02W
04/10/2009 E0.75 INCH UNION MS PUBLIC
1207 PM HAIL 5 N PONTOTOC 34.32N 89.01W
04/10/2009 E1.00 INCH PONTOTOC MS EMERGENCY MNGR
&&
JABLocal storm report, Apr 10, 12:19 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1219 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FUNNEL CLOUD 2 N UNION CITY 36.45N 89.05W
04/10/2009 OBION TN PUBLIC
FUNNEL CLOUD SPOTTED BY PUBLIC OVER GOOD YEAR PLANT.
PENNY HAIL FELL AFTER PASSAGE.
1015 AM HAIL 10 SW LEXINGTON 35.55N 88.52W
04/10/2009 M0.75 INCH HENDERSON TN TRAINED SPOTTER
1021 AM HAIL LEXINGTON 35.65N 88.39W
04/10/2009 M0.75 INCH HENDERSON TN LAW ENFORCEMENT
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M1.00 INCH CARROLL TN EMERGENCY MNGR
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M0.75 INCH CARROLL TN EMERGENCY MNGR
1032 AM HAIL HOLLOW ROCK 36.04N 88.27W
04/10/2009 E1.75 INCH CARROLL TN TRAINED SPOTTER
HAIL RANGED FROM PENNY TO GOLFBALL SIZE
1037 AM HAIL 3 SW LEXINGTON 35.62N 88.43W
04/10/2009 M0.88 INCH HENDERSON TN TRAINED SPOTTER
1040 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE
1055 AM HAIL 5 SSE HORNSBY 35.16N 88.80W
04/10/2009 M0.88 INCH HARDEMAN TN TRAINED SPOTTER
1055 AM HAIL 5 SE HORNSBY 35.18N 88.77W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL PEA SIZE TO NICKEL SIZE
1055 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M1.00 INCH MCNAIRY TN TRAINED SPOTTER
1058 AM HAIL PARSONS 35.65N 88.12W
04/10/2009 M0.75 INCH DECATUR TN TRAINED SPOTTER
1110 AM HAIL 6 NE SELMER 35.23N 88.51W
04/10/2009 E1.75 INCH MCNAIRY TN TRAINED SPOTTER
REPORT RELAYED BY COUNTY EMA
1135 AM HAIL MORRIS CHAPEL 35.32N 88.35W
04/10/2009 M1.75 INCH HARDIN TN EMERGENCY MNGR
1136 AM HAIL 1 N SAVANNAH 35.24N 88.24W
04/10/2009 E0.75 INCH HARDIN TN TRAINED SPOTTER
1138 AM HAIL CORINTH 34.94N 88.52W
04/10/2009 E1.75 INCH ALCORN MS TRAINED SPOTTER
HAIL SIZE QUARTERS TO GOLFBALLS
1154 AM HAIL NEW ALBANY 34.49N 89.02W
04/10/2009 E0.75 INCH UNION MS PUBLIC
1207 PM HAIL 5 N PONTOTOC 34.32N 89.01W
04/10/2009 E1.00 INCH PONTOTOC MS EMERGENCY MNGR
1212 PM HAIL 4 S SHERMAN 34.30N 88.84W
04/10/2009 E1.00 INCH PONTOTOC MS TRAINED SPOTTER
1213 PM HAIL SHERMAN 34.36N 88.84W
04/10/2009 M0.88 INCH PONTOTOC MS NWS EMPLOYEE
&&
JABLocal storm report, Apr 10, 12:24 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1224 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FUNNEL CLOUD 2 N UNION CITY 36.45N 89.05W
04/10/2009 OBION TN PUBLIC
FUNNEL CLOUD SPOTTED BY PUBLIC OVER GOOD YEAR PLANT.
PENNY HAIL FELL AFTER PASSAGE.
1015 AM HAIL 10 SW LEXINGTON 35.55N 88.52W
04/10/2009 M0.75 INCH HENDERSON TN TRAINED SPOTTER
1021 AM HAIL LEXINGTON 35.65N 88.39W
04/10/2009 M0.75 INCH HENDERSON TN LAW ENFORCEMENT
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M1.00 INCH CARROLL TN EMERGENCY MNGR
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M0.75 INCH CARROLL TN EMERGENCY MNGR
1032 AM HAIL HOLLOW ROCK 36.04N 88.27W
04/10/2009 E1.75 INCH CARROLL TN TRAINED SPOTTER
HAIL RANGED FROM PENNY TO GOLFBALL SIZE
1037 AM HAIL 3 SW LEXINGTON 35.62N 88.43W
04/10/2009 M0.88 INCH HENDERSON TN TRAINED SPOTTER
1040 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE
1055 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M1.00 INCH MCNAIRY TN TRAINED SPOTTER
1055 AM HAIL 5 SSE HORNSBY 35.16N 88.80W
04/10/2009 M0.88 INCH HARDEMAN TN TRAINED SPOTTER
1055 AM HAIL 5 SE HORNSBY 35.18N 88.77W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL PEA SIZE TO NICKEL SIZE
1058 AM HAIL PARSONS 35.65N 88.12W
04/10/2009 M0.75 INCH DECATUR TN TRAINED SPOTTER
1110 AM HAIL 6 NE SELMER 35.23N 88.51W
04/10/2009 E1.75 INCH MCNAIRY TN TRAINED SPOTTER
REPORT RELAYED BY COUNTY EMA
1135 AM HAIL MORRIS CHAPEL 35.32N 88.35W
04/10/2009 M1.75 INCH HARDIN TN EMERGENCY MNGR
1136 AM HAIL 1 N SAVANNAH 35.24N 88.24W
04/10/2009 E0.75 INCH HARDIN TN TRAINED SPOTTER
1138 AM HAIL CORINTH 34.94N 88.52W
04/10/2009 E1.75 INCH ALCORN MS TRAINED SPOTTER
HAIL SIZE QUARTERS TO GOLFBALLS
1154 AM HAIL NEW ALBANY 34.49N 89.02W
04/10/2009 E0.75 INCH UNION MS PUBLIC
1207 PM HAIL 5 N PONTOTOC 34.32N 89.01W
04/10/2009 E1.00 INCH PONTOTOC MS EMERGENCY MNGR
1210 PM HAIL PONTOTOC 34.25N 89.01W
04/10/2009 E1.75 INCH PONTOTOC MS BROADCAST MEDIA
1211 PM HAIL WHEELER 34.58N 88.60W
04/10/2009 E1.75 INCH PRENTISS MS EMERGENCY MNGR
HAIL RANGED FROM PEA TO GOLFBALL SIZE
1212 PM HAIL 4 S SHERMAN 34.30N 88.84W
04/10/2009 E1.00 INCH PONTOTOC MS TRAINED SPOTTER
1213 PM HAIL SHERMAN 34.36N 88.84W
04/10/2009 M0.88 INCH PONTOTOC MS NWS EMPLOYEE
&&
JABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 1:02 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Tate, Union | 58 min |
| Apr 10, 1:36 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Union | 54 min |
| Apr 10, 1:42 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 63 min |
| Apr 10, 2:33 AM CDT | Severe Thunderstorm Warning | MEG | Monroe | 57 min |
| Apr 10, 3:25 AM CDT | Severe Thunderstorm Warning | MEG | Monroe | 23 min |
| Apr 10, 9:49 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 41 min |
| Apr 10, 10:27 AM CDT | Severe Thunderstorm Warning | MEG | Benton | 48 min |
| Apr 10, 11:16 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tippah | 44 min |
| Apr 10, 11:30 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Pontotoc, Union, Yalobusha | 60 min |
| Apr 10, 11:40 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 50 min |
| Apr 10, 11:46 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Prentiss, Union | 44 min |
| Apr 10, 11:47 AM CDT | Tornado Warning | MEG | Alcorn, Tishomingo | 43 min |
| Apr 10, 12:09 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 66 min |
| Apr 10, 12:28 PM CDT | Tornado Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 35 min |
| Apr 10, 12:28 PM CDT | Tornado Warning | MEG | Prentiss, Tishomingo | 24 min |
| Apr 10, 1:07 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 47 min |
| Apr 10, 1:13 PM CDT | Wind Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 6 hr |
| Apr 9, 11:58 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale, Obion | 47 min |
| Apr 10, 12:19 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Lauderdale, Shelby, Tipton | 41 min |
| Apr 10, 12:43 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale, Obion | 49 min |
| Apr 10, 12:58 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Lauderdale, Shelby, Tipton | 37 min |
| Apr 10, 1:10 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Dyer, Gibson, Weakley | 28 min |
| Apr 10, 9:38 AM CDT | Severe Thunderstorm Warning | MEG | Carroll | 52 min |
| Apr 10, 9:47 AM CDT | Severe Thunderstorm Warning | MEG | Obion, Weakley | 28 min |
| Apr 10, 9:51 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry | 39 min |
| Apr 10, 9:56 AM CDT | Tornado Warning | MEG | Carroll, Henry | 49 min |
| Apr 10, 10:02 AM CDT | Tornado Warning | MEG | Obion | 13 min |
| Apr 10, 10:22 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Decatur, Henderson, Madison | 38 min |
| Apr 10, 10:34 AM CDT | Severe Thunderstorm Warning | MEG | Henry | 13 min |
| Apr 10, 10:36 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy | 54 min |
| Apr 10, 10:40 AM CDT | Flash Flood Warning | MEG | Decatur | 3 hr |
| Apr 10, 11:01 AM CDT | Severe Thunderstorm Warning | MEG | Decatur | 29 min |
| Apr 10, 11:07 AM CDT | Tornado Warning | MEG | McNairy | 53 min |
| Apr 10, 11:12 AM CDT | Tornado Warning | MEG | Decatur, Hardin | 33 min |
| Apr 10, 11:19 AM CDT | Tornado Warning | MEG | Hardin, McNairy | 41 min |
| Apr 9, 10:58 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 47 min |
| Apr 9, 11:27 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Mississippi, Poinsett | 48 min |
| Apr 9, 11:40 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 34 min |
| Apr 9, 11:42 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 48 min |
| Apr 10, 12:13 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi | 32 min |
| Apr 10, 12:28 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.